Author(s): Deepalakshmi M, Anu Vikashini.R, Dinesh.R, Jerlin Anusha.R, Dharini, Arun K.P

Email(s): kparun@jssuni.edu.in

DOI: 10.5958/0974-360X.2020.00143.2   

Address: Deepalakshmi M1, Anu Vikashini.R2, Dinesh.R3, Jerlin Anusha.R4, Dr. Dharini5, Arun K.P6*
1,2,3,4,6 Department of Pharmacy Practice, JSS College of Pharmacy, Ooty - 643 001, The Nilgiris Tamil Nadu (A Constituent College of JSS Academy of Higher Education and Research), India.
5Adverse Reaction Monitoring Center, SDSTRC & RGICD, Bangalore -29
*Corresponding Author

Published In:   Volume - 13,      Issue - 2,     Year - 2020


ABSTRACT:
Isoniazid or Isonicotinic acid hydazide (INH) is one of the first line drugs for the treatment of tuberculosis. Isoniazid is more potent economical and less toxic drug. The common side effects are rash, hepatitis, peripheral, neuropathy, tinnitus and SLE. The less frequent but serious adverse effect which has been reported with INH is SJ syndrome.We hereby report a case of 68 year old patient who was diagnosed with pulmonary tuberculosis, and started on Category I–HRZE anti tubercular treatment (ATT) developed with mild generalized papulosquamous rashes involving both hands, trunk and face. Antitubercular medications were stopped and the patientwas immediately treated with high doses of prednisolone and topical steroid was given and improving the patient’s conditon . After re-introduction of isoniazid patient developed complaints of generalized body rashes and generalized body pain. All Antitubercular drugs were discontinued and patient was treated with appropriate drugs but due to the increase in severity of SJ syndrome the patient died within 2 weeks This case report concluded that hypersensitivity reactions can occur with the isoniazid which can be dangerous and life threatening. Therefore healthcare professionals should be extra vigilant who prescribe first line Anti TB drugs


Cite this article:
Deepalakshmi M, Anu Vikashini.R, Dinesh.R, Jerlin Anusha.R, Dharini, Arun K.P. A rare case of Isoniazid-induced SJ syndrome in a secondary care hospital in rural South India - A Case Report. Research J. Pharm. and Tech 2020; 13(2):758-760. doi: 10.5958/0974-360X.2020.00143.2

Cite(Electronic):
Deepalakshmi M, Anu Vikashini.R, Dinesh.R, Jerlin Anusha.R, Dharini, Arun K.P. A rare case of Isoniazid-induced SJ syndrome in a secondary care hospital in rural South India - A Case Report. Research J. Pharm. and Tech 2020; 13(2):758-760. doi: 10.5958/0974-360X.2020.00143.2   Available on: https://rjptonline.org/AbstractView.aspx?PID=2020-13-2-47


Recomonded Articles:

Author(s): Saranya, Parthasarathy V, Hariprasad B, Shobha Rani H

DOI: 10.5958/0974-360X.2016.00233.X         Access: Open Access Read More

Author(s): A. Shreya Svitlana

DOI: 10.5958/0974-360X.2016.00243.2         Access: Open Access Read More

Author(s): Monisha N.

DOI: Not Available         Access: Open Access Read More

Author(s): J. Insira Sarbeen, Gowri Sethu

DOI: 10.5958/0974-360X.2015.00127.4         Access: Open Access Read More

Author(s): Prabha T, Aishwaryah P, Manickavalli E, Chandru R, Arulbharathi G, Anu A, Sivakumar T

DOI: 10.5958/0974-360X.2019.00663.2         Access: Open Access Read More

Author(s): Satish Balkrishna Bhise, Sevukarajan Mookkan

DOI:         Access: Open Access Read More

Author(s): Bhavana Deshmukh, Swati Dubey, Ravindra Kumar Pandey, Shiv Shankar Shukla

DOI: 10.5958/0974-360X.2018.00246.9         Access: Open Access Read More

Author(s): Kumudhaveni B, Radha R, Jiyavutheen M, Kavithasai M, Kowsalya J

DOI: 10.5958/0974-360X.2020.00185.7         Access: Open Access Read More

Author(s): Deepalakshmi M, Anu Vikashini.R, Dinesh.R, Jerlin Anusha.R, Dharini, Arun K.P

DOI: 10.5958/0974-360X.2020.00143.2         Access: Open Access Read More

Author(s): Sandip Zine, Shweta A. Patankar, Sushmita S. Raopati

DOI: 10.5958/0974-360X.2018.00588.7         Access: Open Access Read More

Author(s): Bakthavachalam A, Remya P N, Damodharan N

DOI: 10.5958/0974-360X.2020.00783.0         Access: Open Access Read More

Author(s): Dharini Boopathi, Akshatha J S, Uma Buggi, Pooja Sudarsan, Deepalakshmi Mani

DOI: 10.5958/0974-360X.2020.00921.X         Access: Open Access Read More

Author(s): Pavlo V. Zadorozhnii, Vadym V. Kiselev, Anastasia E. Titova, Aleksandr V. Kharchenko, Ihor O. Pokotylo, Oxana V. Okhtina

DOI: 10.5958/0974-360X.2017.00198.6         Access: Open Access Read More

Author(s): Manore D., Pillai S., Joshi A., Punashiya R.

DOI: Not Available         Access: Open Access Read More

Author(s): Mohammed Shabil, Rajesh V, Bharath Raj K C, Rajesh K S, Prasanna Shama K, Gururaja M P, Himanshu Joshi

DOI: 10.5958/0974-360X.2019.00374.3         Access: Open Access Read More

Author(s): Assem B. Uzakova, Lyudmila A. Kayukova, Bladimir B. Poroikov, Kaldybai D. Praliev

DOI: 10.5958/0974-360X.2018.00736.9         Access: Open Access Read More

Author(s): Aziz Mohammad Khan, Seema Bhadauria, Rajesh Yadav

DOI: 10.5958/0974-360X.2019.00986.7         Access: Open Access Read More

Research Journal of Pharmacy and Technology (RJPT) is an international, peer-reviewed, multidisciplinary journal.... Read more >>>

RNI: CHHENG00387/33/1/2008-TC                     
DOI: 10.5958/0974-360X 

0.38
2018CiteScore
 
56th percentile
Powered by  Scopus


SCImago Journal & Country Rank


Recent Articles




Tags